Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 7, NWS Melbourne, FL

August 30, 202310 counties in Florida

NWS Melbourne, FL issued this wind advisory at Aug 30, 2023, 4:41 AM EDT for 10 counties in Florida. It took effect at Aug 30, 2023, 10:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2023, 4:41 AM EDT (08:41 UTC)
In effect from
Aug 30, 2023, 10:00 AM EDT
Expired
Aug 30, 2023, 7:00 PM EDT
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2023-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2023-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WWUS72 KMLB 300841
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
441 AM EDT Wed Aug 30 2023

FLZ058-154-159-164-254-259-264-302100-
/O.NEW.KMLB.WI.Y.0007.230830T1400Z-230830T2300Z/
Okeechobee-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Indian River-Inland Saint Lucie-
Inland Martin-
Including the cities of Basinger, Fort Drum, Okeechobee, 
Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound,
Jensen Beach, Stuart, Fellsmere, Tradition, Saint Lucie West, 
and Indiantown
441 AM EDT Wed Aug 30 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Okeechobee, Indian River, Saint Lucie, and Martin 
  Counties.

* WHEN...From 10 AM this morning to 7 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
407 
WWUS72 KMLB 301812
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
212 PM EDT Wed Aug 30 2023

FLZ045-046-053-247-347-447-547-647-747-302300-
/O.EXA.KMLB.WI.Y.0007.000000T0000Z-230830T2300Z/
Orange-Seminole-Osceola-Inland Northern Brevard-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Apopka, Maitland, Orlando, Winter Park, 
Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, 
Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Canaveral Groves, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
212 PM EDT Wed Aug 30 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Orange, Seminole, Osceola, Inland Northern Brevard, 
  Mainland Northern Brevard, Northern Brevard Barrier Islands, 
  Inland Southern Brevard, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ058-154-159-164-254-259-264-302300-
/O.CON.KMLB.WI.Y.0007.000000T0000Z-230830T2300Z/
Okeechobee-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Indian River-Inland Saint Lucie-
Inland Martin-
Including the cities of Basinger, Fort Drum, Okeechobee, 
Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound,
Jensen Beach, Stuart, Fellsmere, Tradition, Saint Lucie West, 
and Indiantown
212 PM EDT Wed Aug 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Okeechobee, Coastal Indian River, Coastal Saint Lucie, 
  Coastal Martin, Inland Indian River, Inland Saint Lucie and 
  Inland Martin Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
443 
WWUS72 KMLB 302108
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
508 PM EDT Wed Aug 30 2023

FLZ041-044-141-144-302300-
/O.EXA.KMLB.WI.Y.0007.000000T0000Z-230830T2300Z/
Inland Volusia-Northern Lake-Coastal Volusia-Southern Lake-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Daytona Beach, New Smyrna Beach, 
Ormond Beach, Clermont, Mascotte, and Groveland
508 PM EDT Wed Aug 30 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Inland Volusia, Northern Lake, Coastal Volusia and 
  Southern Lake Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ045-046-053-058-154-159-164-247-254-259-264-347-447-547-647-
747-302300-
/O.CON.KMLB.WI.Y.0007.000000T0000Z-230830T2300Z/
Orange-Seminole-Osceola-Okeechobee-Coastal Indian River-
Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Apopka, Maitland, Orlando, Winter Park, 
Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, 
Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, 
Fort Drum, Okeechobee, Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, 
Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, 
Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
508 PM EDT Wed Aug 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of east central Florida.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
359 
WWUS72 KMLB 302251
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
651 PM EDT Wed Aug 30 2023

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-
447-547-647-747-310000-
/O.EXP.KMLB.WI.Y.0007.000000T0000Z-230830T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-
Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach,
Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, 
Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, 
Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, 
Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
651 PM EDT Wed Aug 30 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

Wind gusts to around 30 mph are possible through the next couple 
hours, and winds are expected to continue to decrease tonight.

$$

JH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Aug 29, 9:25 PM EDT, 7 hours 16 minutes earlier.

Area forecast discussion, Aug 29, 9:25 PM EDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
925 PM EDT Tue Aug 29 2023

.DISCUSSION...

...Additional Hurricane Idalia Squalls Will Approach from the
Southwest Overnight...
...Tornado Threat Increasing Overnight Into Early Wednesday,
Especially North/West of I-4...

Current-Overnight...Hurricane Idalia is now on a steady pace of 16
mph toward the N/NNE and continuing to strengthen. The first of the
storm's outer rain bands went through the area late this afternoon-
early evening. A brief lull in activity with additional squalls from
Idalia expected to move up from the southwest overnight. A Tornado
Watch has been issued overnight for all of Lake County. The threat
diminishes south/east, but it will not be zero. Additional shower
and storm threats overnight include torrential downpours, gusty
winds of 45-55 mph in strongest activity, and occasional lightning
strikes. Preparations for tropical storm conditions should be
complete at this time, with worsening weather expected over the next
12 hours.

As Idalia continues northward over the eastern Gulf of Mexico
overnight, its strong wind field and pressure gradient will affect
much of the Florida Peninsula, including areas in east-central
Florida. Sustained winds after midnight are forecast to reach 15 to
25 mph with gusts of 30 to 40 mph, with the highest winds over Lake,
far western Orange, and western Volusia/Seminole counties. Of course
the threat for stronger wind gusts will exist in passing squalls.
These locations will be in closer proximity to the center of
Hurricane Idalia overnight and into the morning hours on Wed.
Squalls bringing gusty to damaging winds and heavy rainfall will
continue through the overnight hours, though there will be periods
of dry time mixed in between the activity.

It is important to have multiple ways to receive tornado warnings if
they are issued, especially during the nighttime hours. If a tornado
does form, it will be move quickly and allow little time to react.
Have your tornado safety plan in place and wireless emergency alerts
(WEA) turned "on"!

Wednesday-Wednesday Night...Previous...Idalia is forecast to move
onshore along the FL Big Bend region Wednesday morning as a major
hurricane, and continue to move rather quickly, around 15 to 20 mph,
toward the north-northeast as it gradually weakens back to a
tropical storm. Low level S/SW wind fields increase rapidly on the
eastern side of Idalia across east-central FL through the morning,
with tropical storm force sustained winds or frequent gusts to
tropical storm force for Osceola and Brevard counties northward
through Lake and Volusia County, where a Tropical Storm Warning
remains in effect. A tight pressure gradient between Idalia and
ridge to the southeast will still produce windy conditions across
the entire area through Wednesday afternoon. Even though the storm
will be moving well north of the area at that time, gusty conditions
will remain through sunset.

Rain chances will remain high with outer bands of Idalia moving
north to northeast across the region. Squalls will be capable of
producing strong to damaging wind gusts, especially across those
counties under a Tropical Storm Warning. The threat of tornadoes
will also continue in these outer band squalls, as 0-1km SRH
values will increase up to 200-250 m2/s2 and continue through the
afternoon. Localized heavy rainfall will be a concern with higher
amounts possible where squalls are more frequent, especially near
and northwest of I-4. Increasing clouds and coverage of rainfall
will keep highs generally in the mid to upper 80s, but some low
90s may be possible along the Treasure Coast.

As Idalia continues to pull away Wednesday night, there will be a
gradual decrease in winds and coverage of showers/storms through
early morning Thursday. It will remain warm and muggy into
tomorrow night with lows only forecast to fall into the upper 70s.

&&

.MARINE...Overnight...Poor to hazardous boating conditions will
continue to develop into early Wed as Hurricane Idalia continues to
strengthen and tracks northward across the eastern GoMex. Expect
southerly winds increase to 15-25 kts into late night and further to
20-30 kts by daybreak Wed. Combined swells from distant Major
Hurricane Franklin, along with a tightening pressure gradient, will
build seas up to 4-7 ft overnight, increasing to 6-8 ft by sunrise
(offshore, north of Jupiter Inlet).

Tropical Storm Warnings remain in effect for the waters north of
Sebastian Inlet. To the south, Small Craft Advisories remain in
effect. Increasing coverage and intensity of outer bands from Idalia
are expected overnight into Wed. In addition, long-period swells
from Franklin will make their way into our local waters.

Wed-Wed Night...Previous...Idalia is forecast to make landfall along
the FL Big Bend region as a major hurricane, lifting north-northeast
through the day and into the evening. S/SW winds freshen on the
eastern side as the system makes it closest approach to the area,
with Tropical Storm force winds or frequent gusts forecast across
the local waters from Cape Canaveral northward, with strong SCA
conditions (20-30kt) to the south. Moderate long period swells from
distant Major Hurricane Franklin will continue to propagate into the
local Atlantic through the day, with increasing winds from Idalia
leading to combined seas up to 7-9 feet...possibly higher for a
brief time. Expect higher winds/seas in numerous fast-moving
squalls, with a few tornadic (supercell) waterspouts likely.

&&

.AVIATION...A lull in activity mid-late evening, ahead of an
increasing threat overnight of additional squalls moving up from the
southwest and into ECFL, ahead of strengthening Idalia. Conditions
will continue to deteriorate overnight into Wed as the (major)
hurricane advances north and the pressure gradient increases, on top
of the associated squalls. Breezy-Windy-Gusty conditions areawide on
Wed. Gusts of 30-35 kts will be common with higher (brief) gusts in
squalls. Gradual improvement Wed evening-overnight as winds diminish
and coverage/intensity of precip dissipates.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ041-044>046-053-141-144-247-347-
     447-547-647-747.

     Tornado Watch until 6 AM EDT Wednesday for FLZ044-144.

AM...Tropical Storm Warning for AMZ550-552-570-572.

     Small Craft Advisory until 8 PM EDT Wednesday for AMZ555-575.

&&

GRIDS/AVIATION...Sedlock
TROPICAL...Watson/Law
RADAR...Pendergrast
Hazardous weather outlook, Aug 29, 8:36 PM EDT, 8 hours 5 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
836 PM EDT Tue Aug 29 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-301000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
836 PM EDT Tue Aug 29 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

The National Hurricane Center is currently issuing advisories on
Hurricane Idalia. Please refer to the Hurricane Local Statement
for detailed threat and impact information for east central
Florida. In addition, you can visit www.weather.gov/mlb/hti for
more information.

.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms will be possible overnight
associated with rainbands from Idalia. Movement will be from the
southwest toward the northeast. A Tornado Watch has been issued for
the overnight period for Lake County. Primary storm threats include
torrential downpours, gusty winds locally of 45 to 55 mph,
occasional lightning strikes. An isolated tornado cannot be ruled
out especially for Lake County.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A HIGH risk of rip currents and rough surf will continue through at
least mid week, as long-period swells from distant Hurricane
Franklin move into the local Atlantic waters.

After Idalia moves northeast of the local area, high coverage of
showers and lightning storms looks to persist over east central
Florida through at least the end of the work week. Increasing
temperatures may also lead to heat concerns.

.SPOTTER INFORMATION STATEMENT...
Spotters should closely monitor weather conditions and activate
as weather approaches.

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:52 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia16 hr
Aug 30, 4:01 AM EDTAreal Flood AdvisoryMLBOrange, Osceola59 min
Aug 30, 4:06 AM EDTTornado WarningMLBOrange, Osceola24 min
Aug 30, 4:34 AM EDTTornado WarningMLBOrange, Seminole26 min
Aug 30, 7:19 AM EDTAreal Flood AdvisoryMLBOrange, Osceola86 min
Aug 30, 9:18 AM EDTAreal Flood AdvisoryMLBOsceola117 min
Aug 30, 12:34 PM EDTSpecial Weather StatementMLBMartin26 min
Aug 30, 1:11 PM EDTSpecial Marine WarningMLB64 min
Aug 30, 1:21 PM EDTSpecial Weather StatementMLBIndian River24 min
Aug 30, 1:33 PM EDTSpecial Marine WarningMLB57 min
Aug 30, 1:51 PM EDTSpecial Weather StatementMLBMartin24 min
Aug 30, 2:00 PM EDTSpecial Weather StatementMLBIndian River30 min
Aug 30, 2:05 PM EDTSpecial Marine WarningMLB55 min
Aug 30, 2:12 PM EDTSpecial Marine WarningMLB28 min
Aug 30, 2:38 PM EDTSpecial Weather StatementMLBOrange37 min
Aug 30, 3:08 PM EDTSpecial Weather StatementMLBOkeechobee37 min
Aug 30, 3:39 PM EDTGale WarningMLB5 hr
Aug 30, 3:48 PM EDTSpecial Marine WarningMLB117 min

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.